Birth control weirdness?

Rebekah - posted on 06/17/2010 ( 3 moms have responded )

25

11

2

I'm a SAHM, and I am also bipolar. While I was pregnant with my daughter (this is our first child) I was perfectly fine and healthy. I didn't have any mood swings or manic stages, I felt completely "normal" so to speak. After I had my daughter it all came back, but it was manageable. Four weeks after her birth my doctor puts me on the birth control Yaz and that's when I went nuts. I felt like how people often describe roid rage. There was no manic depressed or manic happy, it was anger and rage over the stupidest little things. I also broke out horribly which I didn't even do during puberty. I decided to stop taking BC because of my skin (no I'm not shallow, it was just getting gross) and within a matter of days I started to feel back to my old self.
Has this ever happened to anyone else?

3 Comments

View replies by

App+7mnejhu - posted on 06/27/2010

24

10

4

I felt exactly like this when I started taking Loestrin 24 (?) it was horrible. I thought I could seriously hurt someone. I am so glad I got off of it. I noticed an immediate difference. I think they really need to tell people that this can be a huge side effect of BC. I used to think that this was just the way I was prior to having children. When I got off the BC to have kids I was a lot happier. To think I could have been happier a whole lot sooner had I not been on the pill!

Rebecca - posted on 06/18/2010

53

43

3

I have always thought i had bipolar. my mum does and so does her father so i know its in my genes somewhere, i just never went to a Dr for a diagnosis. i got really bad and really down towards the end of my pregnancy and for a few weeks afterwards. Its been nearly a year and i'm back to my normal happy/grumpy self :)

Annemieke - posted on 06/18/2010

6

21

2

Gosh, you poor thing! I tried going back on the pill after my first child was born, and I felt like I did not have full control of my emotions or actions. It was scary, like someone else controlling me at times. I decided to stop taking them and all went back to normal. I'm not Bipolar, so can't relate fully with you. I would talk to a specialist about it if I were you, but I always think if something is making you feel horrible, and effects your skin etc, then for sure stop taking it. You may just have to resort to condoms for a while! Good Luck!

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms